My 12 year old daughter an amplatzer device installed to correct an ASD last June (2015). Within 2 weeks she began suffering from severe migraines with aura, accompanied by nausea and vomiting every other week.
The surgeon prescribed plavix (blood thinner) without success.
Next we tried daily Migraleif and aspirin, but exercise still triggered migraines (and she's a runner).
She now takes 80mg aspirin, Migraleif (vitamin B2, magnesium and feverfew) CoQ10 and propranolol (beta blocker) daily. That gave us a 6 week run without migraines, even during track season. but she still suffered from another one last week.
we've been waiting several months to see a neurologist for some added advice (appointment is tomorrow).
My thought is that her migraines might be related to a nickel sensitivity. I know she has trouble wearing pieced earrings (they always cause irritation), so I had asked her heart surgeon about her nickel sensitivity before surgery and he assured me that it was not a concern. Of course now that my daughter is suffering from horrible migraines, I'm reading that it is most definitely cause for concern:http://www.medpagetoday.com/Cardiology/PCI/51518
If she is not able to find relief, we may need to discuss having the device removed, which is extremely concerning.
Anyone in this forum had a device removed for this reason? OR, has anyone found success in treating the migraines? The beta blockers make them less frequent, but triptans do not help arrest them. Once she gets the aura, there is nothing we've found to prevent the searing headaches and nausea.